Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 18, 2016, 5:57 AM MST for Lincoln County, Otero County, New Mexico. It took effect at Feb 18, 2016, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2016, 5:57 AM MST (12:57 UTC)
- In effect from
- Feb 18, 2016, 11:00 AM MST
- Expired
- Feb 18, 2016, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3802 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS84 KEPZ 181257 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 557 AM MST THU FEB 18 2016 ...DRY AND WINDY CONDITIONS THIS AFTERNOON OVER PORTIONS OF THE SACRAMENTO MOUNTAINS... .DRY AND WARM CONDITIONS WILL RESULT IN VERY HUMIDITY VALUES FOR THE NEXT FEW DAYS. WINDS OVER THE SACRAMENTO MOUNTAINS ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH THIS AFTERNOON...EXCEEDING CRITICAL RED FLAG VALUES...ESPECIALLY ALONG THE EASTERN SLOPES. NMZ113-182100- /O.NEW.KEPZ.FW.W.0003.160218T1800Z-160219T0100Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 557 AM MST THU FEB 18 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 113. * WIND...WEST SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * HIGHEST THREAT...WILL BE ALONG THE EASTERN SLOPES OF THE SACRAMENTO MOUNTAINS WHERE WINDS WILL BE STRONGEST AND HUMIDITY VALUES WILL BE LOWEST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ LUNDEEN
1 follow-up statement
418 WWUS84 KEPZ 181258 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 558 AM MST THU FEB 18 2016 ...DRY AND WINDY CONDITIONS THIS AFTERNOON OVER PORTIONS OF THE SACRAMENTO MOUNTAINS... .DRY AND WARM CONDITIONS WILL RESULT IN VERY HUMIDITY VALUES FOR THE NEXT FEW DAYS. WINDS OVER THE SACRAMENTO MOUNTAINS ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH THIS AFTERNOON...EXCEEDING CRITICAL RED FLAG VALUES...ESPECIALLY ALONG THE EASTERN SLOPES. NMZ113-190100- /O.CON.KEPZ.FW.W.0003.160218T1800Z-160219T0100Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 558 AM MST THU FEB 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 113... * AFFECTED AREA...FIRE WEATHER ZONE 113. * WIND...WEST SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * HIGHEST THREAT...WILL BE ALONG THE EASTERN SLOPES OF THE SACRAMENTO MOUNTAINS WHERE WINDS WILL BE STRONGEST AND HUMIDITY VALUES WILL BE LOWEST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:29 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 18, 3:29 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MST THU FEB 18 2016
.SYNOPSIS...
A WESTERLY FLOW PATTERN WILL MAINTAIN DRY AND WARM CONDITIONS
OVER THE REGION WITH BREEZY SOUTHWEST WINDS EXPECTED THIS
AFTERNOON. NEAR RECORD HIGH TEMPERATURES WILL BE POSSIBLE THROUGH
THE WEEKEND BEFORE A COLD FRONT LOWERS TEMPERATURES BACK CLOSER TO
SEASONAL AVERAGES ON MONDAY. THERE WILL BE A SLIGHT CHANCE OF RAIN
FOR AREAS EAST OF EL PASO ON MONDAY. DRY CONDITIONS WILL RETURN
FOR THE REMAINDER OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES
EXPECTED TO CONTINUE.
&&
.DISCUSSION...
DRY AND WARM WEATHER CONDITIONS WILL PERSIST OVER SOUTHERN NEW
MEXICO AND FAR WEST TEXAS THROUGH THE WEEKEND. THE HIGH PRESSURE
RIDGE HAS SHIFTED MORE TO THE EAST...ALLOWING AN UPPER LEVEL
TROUGH TO PASS THROUGH NORTHERN PORTIONS OF NEW MEXICO THIS
AFTERNOON AND EVENING. THIS WILL RESULT IN BREEZY SOUTHWEST WINDS
ACROSS MOST OF THE AREA THIS AFTERNOON. WINDY CONDITIONS WILL
OCCUR IN THE SACRAMENTO MOUNTAINS ESPECIALLY ALONG THE RIDGELINE
AND EAST SLOPES. WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH
RECORD HIGH TEMPERATURES EXPECTED AGAIN THIS AFTERNOON.
ON FRIDAY A TAP OF MID AND HIGH LEVEL MOISTURE FROM THE EASTERN
PACIFIC WILL STREAM OVER THE AREA FOR INCREASED CLOUDINESS
AREA WIDE AND A VERY SLIGHT CHANCE OF LIGHT RAIN SHOWERS FOR
MOUNTAINS OF THE GILA REGION. WINDS WILL BE FROM THE SOUTHWEST BUT
AT A LOWER WIND SPEED DUE TO A RELAXED SURFACE PRESSURE GRADIENT
ACROSS THE REGION. AFTERNOON TEMPERATURES WILL CONTINUE WARM TO
NEAR RECORD LEVELS THROUGH THE WEEKEND.
A COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST LATE SUNDAY
NIGHT AND MONDAY...RESULTING IN COOLER TEMPERATURES AND GUSTY EAST
WINDS...ESPECIALLY ALONG THE WEST SLOPES OF AREA MOUNTAINS.
TEMPERATURES WILL BE COOLED 8 TO 10 DEGREES BUT MAY STILL REMAIN A
FEW DEGREES ABOVE NORMAL ON MONDAY. COOLING BEHIND THE FRONT MAY
INCREASE MOISTURE SATURATION LEVELS IN THE ATMOSPHERE FOR EASTERN
PORTIONS OF OTERO AND HUDSPETH FOR A SLIGHT CHANCE OF LIGHT RAIN
ON MONDAY. BEST CHANCE OF MEASURABLE PRECIP WILL BE ALONG THE
EASTERN SLOPES OF THE SACRAMENTO MOUNTAINS. OTHER AREAS WILL SEE
MAINLY A LOW STRATUS DECK OF CLOUDS.
THE COLD FRONT WILL QUICKLY RETREAT TO THE EAST NEXT TUESDAY AS A
RESULT OF AN PROGRESSIVE WESTERLY FLOW ALOFT. DAYTIME TEMPS WILL
REMAIN A FEW DEGREES ABOVE NORMAL NEXT WEEK BUT WILL NOT BE AS
WARM AS THIS WEEK'S TEMPERATURES.
&&
.AVIATION...VALID 18/12Z-19/12Z...
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. AN ENHANCED WEST
SOUTHWEST FLOW ALOFT WILL RESULT IN INCREASED WIND SPEEDS OF 10 TO
20 KNOTS ABD GUSTS UP TO 30 KNOTS AFT 18Z THROUGH 01Z. STRONGER
WINDS MAY LINGER LONGER AT KEPZ. LIGHT TO MODERATE TURBULENCE WILL
BE POSSIBLE ALONG AND EAST OF AREA MOUNTAINS.
&&
.FIRE WEATHER...
DRY AND WARM CONDITIONS WITH HIGHER FIRE DANGER CONDITIONS WILL
OCCUR NEXT FEW DAYS. NEAR RECORD HIGH TEMPERATURES ACROSS THE
AREA WILL RESULT IN VERY LOW HUMIDITY VALUES IN THE SINGLE DIGITS
TO LOWER TEENS IN THE AFTERNOON. SOUTHWESTERLY WIND SPEEDS SHOULD
REMAIN JUST BELOW CRITICAL RED FLAG THRESHOLDS FOR MOST AREAS THIS
AFTERNOON. ONE EXCEPTION WILL BE THE SACRAMENTO MOUNTAINS ALONG
THE RIDGELINE AND EAST SLOPES WHERE WIND SPEEDS WILL INCREASE
ABOVE CRITICAL VALUES FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG
WARNING WILL BE NECESSARY FOR THE SACRAMENTO MOUNTAINS THIS
AFTERNOON.
DRY AND WARM CONDITIONS WITH LOW HUMIDITY VALUES WILL
CONTINUE FOR THE AREA FOR FRIDAY AND THE WEEKEND BUT WIND SPEEDS
WILL BE SUBSTANTIALLY LOWER. A TAP OF MID LEVEL MOISTURE LATE
FRIDAY MAY BE ABLE TO GENERATE A FEW LIGHT SHOWERS OR SPRINKLES
OVER THE HIGHER MOUNTAINS OF THE GILA REGION WITH VERY LITTLE
ACCUMULATION EXPECTED. A COLD FRONT WILL PUSH INTO THE AREA FROM
THE EAST LATE SUNDAY NIGHT AND MONDAY WITH GUSTY EAST WINDS
EXPECTED. ATMOSPHERIC COOLING BEHIND THE FRONT MAY RAISE MOISTURE
LEVEL TO NEAR SATURATION FOR A SLIGHT CHANCE OF RAIN FOR EASTERN
HUDSPETH AND OTERO COUNTIES ON MONDAY. DRY CONDITIONS WILL RETURN
TUESDAY AND THE REMAINDER OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 50 81 52 / 0 0 0 0
SIERRA BLANCA 83 46 81 50 / 0 0 0 0
LAS CRUCES 80 44 78 46 / 0 0 0 0
ALAMOGORDO 79 47 78 48 / 0 0 0 0
CLOUDCROFT 58 37 58 37 / 0 0 0 0
TRUTH OR CONSEQUENCES 78 44 76 45 / 0 0 0 0
SILVER CITY 71 42 71 43 / 0 0 0 0
DEMING 80 40 79 42 / 0 0 0 0
LORDSBURG 77 40 75 40 / 0 0 0 0
WEST EL PASO METRO 83 51 81 54 / 0 0 0 0
DELL CITY 83 42 82 46 / 0 0 0 0
FORT HANCOCK 86 47 84 50 / 0 0 0 0
LOMA LINDA 80 50 79 52 / 0 0 0 0
FABENS 84 46 82 48 / 0 0 0 0
SANTA TERESA 81 46 80 48 / 0 0 0 0
WHITE SANDS HQ 80 50 80 51 / 0 0 0 0
JORNADA RANGE 79 40 78 41 / 0 0 0 0
HATCH 80 43 79 44 / 0 0 0 0
COLUMBUS 82 41 79 45 / 0 0 0 0
OROGRANDE 81 51 80 52 / 0 0 0 0
MAYHILL 71 46 71 46 / 0 0 0 0
MESCALERO 68 40 68 40 / 0 0 0 0
TIMBERON 68 45 68 46 / 0 0 0 0
WINSTON 71 39 69 40 / 0 0 10 0
HILLSBORO 77 41 76 43 / 0 0 0 0
SPACEPORT 79 45 77 45 / 0 0 0 0
LAKE ROBERTS 69 30 70 32 / 0 0 0 0
HURLEY 73 40 73 42 / 0 0 0 0
CLIFF 74 31 73 32 / 0 0 0 0
MULE CREEK 73 29 72 29 / 0 0 10 0
FAYWOOD 75 41 74 43 / 0 0 0 0
ANIMAS 81 41 79 42 / 0 0 0 0
HACHITA 81 38 79 41 / 0 0 0 0
ANTELOPE WELLS 80 40 79 43 / 0 0 0 0
CLOVERDALE 77 41 76 43 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR NMZ113.
TX...NONE.
&&
04 LUNDEENHazardous weather outlook, Feb 18, 5:46 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 546 AM MST THU FEB 18 2016 NMZ401>417-TXZ418>424-191300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 546 AM MST THU FEB 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS THIS AFTERNOON WILL KEEP FIRE DANGER LEVELS HIGH. IN THE SACRAMENTO MOUNTAINS WINDS ARE EXPECTED TO STRONGER ALONG THE RIDGE LINE AND EASTERN SLOPES WITH CRITICAL FIRE DANGER THIS AFTERNOON DUE TO LOW HUMIDITY AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE A SLIGHT CHANCE OF LIGHT RAIN FOR EASTERN PORTIONS OF OTERO AND HUDSPETH COUNTY WITH ONLY MINOR IMPACTS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.